Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Overweight. Have high BP, high heart rate, tingling and burning in hand. What is going on?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
41 year old male, 6'2" 250 lbs. slightly overweight with athletic build. The symptoms over the past 3 months:
* Elevated Blood pressure - as high as 150/100
* Higher than normal resting heart rate - typically 95 to 105
* Neuropathy - tingling in arms, hands, and feet and some burning in the feet (much worse if I lean on a limb..limbs fall asleep much mor quickly than before)
* Just recently, I have developed an all over shakiness, edgey feeling, butterflies in stomach, lack of eye focus, adrenaline/excitement kind of rush - all over body - makes my hands shake/tremor at times.

thoughts on what could be going on?
Posted Mon, 27 May 2013 in General Health
Answered by Dr. Jay Patel 5 hours later

Welcome to XXXXXXX
I am Dr. XXXXXXX I will try my level best to help you.

Lets start with one issue at a time.

1) Elevated blood pressure which is 150/100 mmhg is too high for your age and need some medical care, blood pressure does increase with increase in body surface area, which is higher in the overweight body. Hence, heart needs to have higher pressure to reach all the parts. So its naturally elevated for a person with over weight issues.
First thing is to take some medication for lowering your blood pressure as soon as possible and for which you need to consult a local physician. Secondly weight reduction will help you tremendously, as per the above explanation blood pressure is directly proportional to body surface area and reducing some surface is huge permanent benefit compare to taking medication regularly.

2) The medication which you will take for lowering blood pressure will help you to reduce the heart rate back to normal. Hence the best option to deal with the high blood pressure and high heart rate can be straight worked out by simple medication and weight reduction.

3) Tingling sensation is mostly caused due to a nerve impingement between the vertebrae and will increase in the the symptoms like the burning, tingling with leaning. As the vertebrae changes their position they will press the nerve that is coming out of the narrow space between the two consecutive vertebrae giving rise to the symptoms.
It need some radiological investigation like MRI to see exactly what is going on.

4) Shakiness, butterflies in stomach, lack of eyes focus, adrenaline rush and tremors are mostly seen in cases with some epinephrine imbalance due to one or the other issues.
It needs a special hormonal blood profile and "CT scan" to find the exact cause of the epinephrine emitting region mainly they will need to scan adrenal glands.

1) Please consult nearby cardiologist to get your self checked and please take a help in reducing the weight and some medication to lower your blood pressure as prolonged increase in blood pressure can lead to serious heart issues along with some other organ damage.

2) Please consult nearby physician to get your self to get tested for required MRI scan to treat the problems like the tingling sensation along with other nervous issue which have strong probability of having a nerve impingement as the history suggest increase in symptoms when bending.

3) Please consult nearby endocrinologist to get tested for the changes of hormonal pattern and may need to have some radiological testing to locate origin of the problem.

Hope I have answered all the questions satisfactorily and in case you still have any further concern please feel free to contact me.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor